Alert archive / Georgia / Special Weather Statements in 2013
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 22, 2013, 4:04 PM EDT for Banks County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2013, 4:04 PM EDT (20:04 UTC)
- Expired
- May 22, 2013, 4:30 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
County Banks County, GA
The radar
The Greer radar (KGSP), 134 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 735 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 784 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
202
WWUS82 KFFC 222004
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
404 PM EDT WED MAY 22 2013
GAZ024-025-222030-
404 PM EDT WED MAY 22 2013
...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 35 MPH WINDS
IN BANKS AND JACKSON COUNTIES UNTIL 430 PM EDT...
AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF TALMO...MOVING EAST AT 20
MPH.
WIND GUSTS OF 35 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS BANKS AND
JACKSON COUNTIES THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE PENDERGRASS...TALMO...MAYSVILLE...FIVE POINTS...
COMMERCE...BANKS CROSSING...PINEFIELD CROSSROADS AND HOMER.
&&
LAT...LON 3439 8337 3433 8339 3426 8333 3423 8335
3420 8338 3414 8372 3419 8374 3430 8362
3432 8365 3435 8365 3445 8339
TIME...MOT...LOC 2004Z 252DEG 17KT 3425 8365
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 22, 3:50 PM EDT, 14 minutes earlier.
Area forecast discussion, May 22, 3:50 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 350 PM EDT WED MAY 22 2013 .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... AFTERNOON CONVECTION EXPECTED TO INCREASE IN COVERAGE AND PERSIST INTO THE EVENING AND OVERNIGHT HOURS AS UPPER LEVEL TROUGH MOVES THROUGH THE MISSISSIPPI VALLEY. CONVECTION EXPECTED TO BECOME MORE ORGANIZED AS ASSOCIATED SHORT WAVE FOCUSES DEVELOPMENT. MODELS A LITTLE INCONSISTENT WITH THE DEVELOPMENT AND/OR PROGRESSION OF THE ORGANIZED PRECIPITATION...BUT WITH INCREASING INSTABILITIES...DIURNAL HEATING...AND INCREASING SHEAR ACROSS THE AREA...FEEL THERE IS ENOUGH TO SUPPORT GOOD CHANCE TO LIKELY POPS...ESPECIALLY ACROSS NORTH GEORGIA. HAVE CONTINUED MENTION OF POSSIBLE SEVERE STORMS...ACCOMPANIED WITH GUSTY WINDS AND SMALL HAIL...IN THE GRIDS THROUGH 02Z TONIGHT ACROSS NORTH GEORGIA...GENERALLY NORTH OF THE ATL METRO AREA. HAVE ALSO QUICKLY TAPERED OFF EVENING AND OVERNIGHT POPS INTO THURSDAY MORNING...WITH GENERALLY SLIGHT CHANCE POPS ACROSS THE AREA THROUGH THE DAY THURSDAY AS SHORT WAVE PUSHES INTO THE CAROLINAS. AS PREVIOUSLY MENTIONED...THE SEVERE THREAT IS PRIMARILY CONFINED TO NORTH GEORGIA...THOUGH STRONG STORMS CAN BE EXPECTED ACROSS MUCH OF THE CWA. THE PRIMARY CONCERNS IN SEVERE ACTIVITY WILL BE GUSTY WINDS TO 60 MPH OR HIGHER...1 INCH HAIL OR HIGHER...FREQUENT LIGHTNING AND PERIODS OF HEAVY RAINFALL. GUSTY WINDS AND SMALL HAIL ARE ALSO POSSIBLE IN THE STRONGER STORMS. PRESSURE GRADIENT TIGHTENS THURSDAY AFTERNOON AND INTO FRIDAY...WITH WINDS 10 TO 15 MPH WITH GUSTS NEAR 20 MPH...ESPECIALLY ACROSS NORTHERN AND EASTERN GEORGIA. FOR THE TEMPERATURES..HAVE GENERALLY GONE WITH A GUIDANCE BLEND. TEMPERATURES THURSDAY MORNING ARE EXPECTED TO BE IN THE 60S...AND DEPENDING ON THE TIMING OF THE DIMINISHING CONVECTION AND CLOUDS OUT OF THE AREA...THIS COULD IMPACT MORNING LOWS BY A FEW DEGREES. TEMPERATURES WILL BE BACK IN THE LOW TO MID 80S THURSDAY AFTERNOON BEFORE COOLING BY FRIDAY. 31 .LONG TERM /FRIDAY THROUGH WEDNESDAY/... NO MAJOR CHANGES MADE TO THE EXTENDED PORTION OF THE FORECAST. A MUCH DRIER AIRMASS MOVES OVER THE AREA FRIDAY WITH DRY NW FLOW ALOFT AND SURFACE HIGH PRESSURE BUILDING OVER THE OH/TN VALLEYS DURING THE DAY. GRADIENT WINDS WILL INCREASE GETTING CLOSE TO WIND ADVISORY CRITERIA(20 MPH SUSTAINED) FOR SOME AREAS. DRY CONDITIONS SHOULD CONTINUE THROUGH THE WEEKEND EVEN WITH SLIGHT DIFFERENCES BETWEEN THE GFS AND ECMWF. THE NW FLOW ALOFT N OF THE AREA IS EXPECTED TO BECOME MORE ACTIVE WITH INCREASED PRECIP CHANCES NORTH OF THE STATE...BUT IT SHOULD STAY DRY ACROSS GA. LOOKS LIKE THE BETTER MOISTURE FINALLY MOVES IN ACROSS THE AREA BY THE BEGINNING OF NEXT WEEK SO WILL SLOWLY INCREASE CHANCES OF POPS MON THROUGH DAY 7. TEMPERATURES GENERALLY RUNNING WITHIN 5 DEGREES OF NORMAL THROUGH THE PERIOD EXCEPT SATURDAY ND SUNDAY MORNING LOWS ARE RUNNING 10-15 DEGREES BELOW NORMAL. 01 && .AVIATION... 18Z UPDATE... CONVECTION WILL CONTINUE TO INCREASE IN COVERAGE ACROSS THE STATE THIS AFTERNOON AND EVENING. HAVE GENERALLY TEMPO TS FOR THE ATL AREA AND AHN TAF SITES TO ACCOUNT FOR TS IN THE AREA THIS AFTERNOON...AND PREVAILING TS AS MORE ORGANIZED CONVECTION MOVES IN 00-02Z. CSG AND MCN AREAS LOOK TO BE PRIMARILY IMPACTED THIS EVENING WITH THE MAIN CONVECTION LINE. OVERALL...ANTICIPATING VFR CONDITIONS...WITH SOME RESTRICTED VSBYS IN THE TS. AHN COULD SEE SCT-BKN IFR 08-13Z WITH LINGERING MOISTURE IN THE AREA. WINDS WILL BE GENERALLY SOUTHWESTERLY THIS AFTERNOON...SWITCHING TO THE WEST OR NORTHWEST WITH THE FRONTAL PASSAGE TONIGHT. VRB GUSTY WINDS EXPECTED IN CONVECTION TODAY. GUSTY NW WINDS EXPECTED BY THURSDAY AFTERNOON...GENERALLY G18-24KT. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ON CONVECTION TIMING. HIGH CONFIDENCE ON ALL OTHER ELEMENTS. 31 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 65 85 59 79 / 60 20 5 0 ATLANTA 66 83 59 76 / 60 10 5 0 BLAIRSVILLE 61 78 54 71 / 60 20 10 0 CARTERSVILLE 63 83 57 76 / 60 10 5 0 COLUMBUS 68 89 63 82 / 60 10 5 0 GAINESVILLE 64 82 57 75 / 60 10 5 0 MACON 65 89 60 83 / 60 20 5 0 ROME 63 84 57 77 / 50 10 5 0 PEACHTREE CITY 63 85 58 77 / 60 10 5 0 VIDALIA 68 89 65 88 / 40 20 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...31 LONG TERM....01 AVIATION...31
Hazardous weather outlook, May 22, 5:15 AM EDT, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 515 AM EDT WED MAY 22 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-231000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 515 AM EDT WED MAY 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE OVER NORTHWEST GEORGIA THIS AFTERNOON AND EVENING. SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE AREA. WEATHER HAZARDS EXPECTED... STRONG DAMAGING WIND GUSTS TO 60 MPH...HAIL UP TO 1 INCH... FREQUENT LIGHTNING AND HEAVY RAIN. DISCUSSION... THE APPROACH OF AN UPPER LEVEL TROUGH WILL COMBINE WITH ASSOCIATED MOISTURE...INSTABILITY AND LIMITED LOW LEVEL WIND SHEAR TO GIVE POTENTIAL FOR SCATTERED SEVERE THUNDERSTORMS OVER NORTHWEST GEORGIA THIS AFTERNOON AND EVENING. SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE FORECAST AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE WILL BE A CHANCE OF THUNDERSTORMS ON THURSDAY AS A COLD FRONT MOVES ACROSS THE AREA. THE MAIN HAZARDS WILL BE LIGHTNING AND HEAVY RAIN. WINDS WILL INCREASE FOR FRIDAY BUT STAY BELOW ADVISORY CRITERIA FOR MOST LOCATIONS. NO HAZARDOUS WEATHER IS EXPECTED FOR SATURDAY THROUGH TUESDAY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION THIS AFTERNOON.
In the hours before
Special weather statement, May 22, 2:45 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
245 PM EDT WED MAY 22 2013
GAZ023-221945-
245 PM EDT WED MAY 22 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN HALL COUNTY UNTIL
345 PM EDT...
AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH HEAVY RAIN OVER FLOWERY BRANCH...MOVING
NORTHEAST AT 10 TO 15 MPH.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
HALL COUNTY...INCLUDING AREAS AROUND AQUALAND PARK...LAKE LANIER
ISLANDS...FLOWERY BRANCH...CHESTNUT MOUNTAIN...ROAD ATLANTA-LANIER
SPEEDWAY...OAKWOOD...CANDLER...GAINESVILLE...MURRAYVILLE...LULA...
GILLSVILLE AND CLERMONT. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3451 8366 3444 8361 3437 8367 3430 8362
3428 8363 3410 8386 3416 8406 3417 8406
3419 8406 3419 8399 3422 8396 3428 8393
3438 8398 3447 8393 3446 8389 3450 8384
3452 8378
TIME...MOT...LOC 1844Z 222DEG 15KT 3417 8392Special weather statement, May 22, 3:47 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
347 PM EDT WED MAY 22 2013
GAZ011-019-222030-
347 PM EDT WED MAY 22 2013
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN CHATTOOGA AND FLOYD COUNTIES UNTIL 430 PM EDT...
AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 7 MILES SOUTHWEST OF CHATTOOGAVILLE TO 9
MILES WEST OF CAVE SPRING...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS CHATTOOGA
AND FLOYD COUNTIES THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE CAVE SPRING...CHATTOOGAVILLE...LYERLY...COOSA...
HOLLAND...BERRYTON...JAMES H. FLOYD STATE PARK...LINDALE...
SUMMERVILLE...ROME...SHANNON...ARMUCHEE...TIDINGS...TRION AND
SUBLIGNA.
&&
LAT...LON 3459 8527 3459 8518 3445 8510 3443 8509
3442 8511 3440 8508 3436 8506 3425 8502
3422 8503 3415 8518 3408 8538 3408 8542
3445 8550
TIME...MOT...LOC 1947Z 239DEG 21KT 3431 8554 3424 8549
3416 8547Special weather statement, May 22, 3:54 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
354 PM EDT WED MAY 22 2013
GAZ002>004-222045-
354 PM EDT WED MAY 22 2013
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WHITFIELD...WALKER AND CATOOSA COUNTIES UNTIL 445 PM EDT...
AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LINWOOD...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS
WHITFIELD...WALKER AND CATOOSA COUNTIES THROUGH 445 PM EDT. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE LAFAYETTE...LINWOOD...
NOBLE...CHICKAMAUGA...ROCK SPRING...WOOD STATION...BEAUMONT...BLUE
SPRING...TUNNEL HILL...BOYNTON...INDIAN SPRINGS...RINGGOLD...
GRAYSVILLE...VARNELL AND COHUTTA.
&&
LAT...LON 3488 8485 3469 8532 3475 8539 3499 8521
3499 8495
TIME...MOT...LOC 1954Z 223DEG 21KT 3477 8528Special weather statement, May 22, 4:04 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
404 PM EDT WED MAY 22 2013
GAZ024-025-222030-
404 PM EDT WED MAY 22 2013
...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 35 MPH WINDS
IN BANKS AND JACKSON COUNTIES UNTIL 430 PM EDT...
AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF TALMO...MOVING EAST AT 20
MPH.
WIND GUSTS OF 35 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS BANKS AND
JACKSON COUNTIES THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE PENDERGRASS...TALMO...MAYSVILLE...FIVE POINTS...
COMMERCE...BANKS CROSSING...PINEFIELD CROSSROADS AND HOMER.
&&
LAT...LON 3439 8337 3433 8339 3426 8333 3423 8335
3420 8338 3414 8372 3419 8374 3430 8362
3432 8365 3435 8365 3445 8339
TIME...MOT...LOC 2004Z 252DEG 17KT 3425 8365The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 9:02 PM EDT | Special Weather Statement | FFC | Barrow | 28 min |
| May 21, 9:12 PM EDT | Special Weather Statement | FFC | Butts | 33 min |
| May 21, 9:20 PM EDT | Severe Thunderstorm Warning | FFC | Butts | 40 min |
| May 21, 9:55 PM EDT | Special Weather Statement | FFC | Lumpkin | 35 min |
| May 21, 9:58 PM EDT | Special Weather Statement | FFC | Lumpkin | 32 min |
| May 21, 10:21 PM EDT | Special Weather Statement | FFC | Murray | 24 min |
| May 21, 11:12 PM EDT | Special Weather Statement | FFC | Murray | 33 min |
| May 21, 11:15 PM EDT | Special Weather Statement | FFC | Dawson | 30 min |
| May 21, 11:50 PM EDT | Special Weather Statement | FFC | Gilmer | 25 min |
| May 22, 12:17 AM EDT | Special Weather Statement | FFC | Fannin | 28 min |
| May 22, 2:45 PM EDT | Special Weather Statement | FFC | Hall | 60 min |
| May 22, 3:29 PM EDT | Severe Thunderstorm Warning | FFC | Hall | 46 min |
| May 22, 3:47 PM EDT | Special Weather Statement | FFC | Chattooga, Floyd | 43 min |
| May 22, 3:54 PM EDT | Special Weather Statement | FFC | Catoosa, Walker | 51 min |
| May 22, 4:23 PM EDT | Special Weather Statement | FFC | Bartow, Floyd, Gordon, Murray | 52 min |
| May 22, 4:27 PM EDT | Special Weather Statement | FFC | Banks | 48 min |
| May 22, 4:57 PM EDT | Special Weather Statement | FFC | Towns | 48 min |
| May 22, 5:00 PM EDT | Special Weather Statement | FFC | Wilkes | 30 min |
| May 22, 5:03 PM EDT | Severe Thunderstorm Warning | FFC | Taliaferro, Wilkes | 42 min |
| May 22, 5:29 PM EDT | Special Weather Statement | FFC | Madison | 46 min |
| May 22, 5:33 PM EDT | Severe Thunderstorm Warning | FFC | Madison | 42 min |
| May 22, 5:43 PM EDT | Special Weather Statement | FFC | Catoosa, Dade, Walker | 47 min |
| May 22, 6:05 PM EDT | Special Weather Statement | FFC | Bibb | 40 min |
| May 22, 6:07 PM EDT | Special Weather Statement | FFC | Putnam | 38 min |
| May 22, 6:24 PM EDT | Special Weather Statement | FFC | Twiggs | 51 min |
| May 22, 7:53 PM EDT | Special Weather Statement | FFC | Clarke, Greene, Morgan, Oconee, Oglethorpe, Taliaferro | 52 min |
| May 22, 7:54 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Taliaferro, Wilkes | 51 min |
Nearby
Special Weather Statements in Georgia, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.